Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 261, NWS Goodland, KS

July 31, 20134 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 31, 2013, 5:41 PM CDT for 4 counties in Kansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2013, 5:41 PM CDT (22:41 UTC)
Expired
Jul 31, 2013, 6:30 PM CDT
In force
49 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 5:47 PM CDTHAIL 1.5Oakley, KS
Jul 31, 5:48 PM CDTHAIL 1.25Oakley, KS
Jul 31, 5:50 PM CDTHAIL 2Oakley, KSHALF DOLLAR TO GOLF BALL SIZE HAIL WITH A FEW STONES ESTIMATED TO BE SLIGHTLY LARGER THAN TWO INCHES IN DIAMETER.
Jul 31, 5:50 PM CDTHAIL 2.5Oakley, KSTWO REPORTS WITHIN TWO BLOCKS OF EACH OTHER. TIME ESTIMATED FROM RADAR. REPORTS RELAYED VIA EM.
Jul 31, 5:52 PM CDTHAIL 2Oakley, KSGOLF BALL TO HEN EGG SIZE HAIL IN OAKLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KGLD 312241
SVRGLD
KSC063-109-179-193-312330-
/O.NEW.KGLD.SV.W.0261.130731T2241Z-130731T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM CDT WED JUL 31 2013

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHWESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 630 PM CDT

* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANGELUS AROUND 600 PM CDT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3922 10097 3921 10057 3898 10075 3911 10099
TIME...MOT...LOC 2241Z 212DEG 22KT 3912 10082

HAIL...1.25IN
WIND...<50MPH

$$

MENTZER
4 follow-up statements
839 
WWUS53 KGLD 312248
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
448 PM MDT WED JUL 31 2013

KSC063-109-179-193-312330-
/O.CON.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
548 PM CDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN 
GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN...AND SOUTHEASTERN 
THOMAS COUNTIES UNTIL 630 PM CDT...

AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANGELUS AROUND 605 PM CDT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3922 10097 3921 10057 3898 10075 3911 10099
TIME...MOT...LOC 2248Z 212DEG 22KT 3912 10082

HAIL...1.50IN
WIND...<50MPH

$$

MENTZER
331 
WWUS53 KGLD 312257
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM CDT WED JUL 31 2013

KSC063-109-179-193-312330-
/O.CON.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
557 PM CDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE...NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN
THOMAS COUNTIES UNTIL 630 PM CDT...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANGELUS AROUND 610 PM CDT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 69 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3912 10098 3922 10097 3921 10057 3900 10073
TIME...MOT...LOC 2257Z 212DEG 22KT 3914 10081

HAIL...1.75IN
WIND...<50MPH

$$

MENTZER
661 
WWUS53 KGLD 312310
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT WED JUL 31 2013

KSC063-109-179-193-312330-
/O.CON.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
610 PM CDT WED JUL 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GOVE...EXTREME NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND
SOUTHEASTERN THOMAS COUNTIES UNTIL 630 PM CDT...

AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ANGELUS AROUND 620 PM CDT.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 72 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

&&

LAT...LON 3911 10090 3922 10085 3921 10057 3903 10070
TIME...MOT...LOC 2310Z 214DEG 22KT 3916 10075

HAIL...1.25IN
WIND...<50MPH

$$

MENTZER
110 
WWUS53 KGLD 312323
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT WED JUL 31 2013

KSC063-109-179-193-312333-
/O.EXP.KGLD.SV.W.0261.000000T0000Z-130731T2330Z/
THOMAS KS-SHERIDAN KS-LOGAN KS-GOVE KS-
623 PM CDT WED JUL 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE...
NORTHEASTERN LOGAN...SOUTHWESTERN SHERIDAN AND SOUTHEASTERN THOMAS
COUNTIES WILL EXPIRE AT 530 PM MDT/630 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. 

LAT...LON 3911 10090 3922 10085 3921 10057 3903 10070
TIME...MOT...LOC 2323Z 214DEG 22KT 3923 10069

$$

MENTZER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:16 PM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 31, 2:16 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
116 PM MDT WED JUL 31 2013

.SHORT TERM...(THIS AFTERNOON THROUGH TONIGHT)
ISSUED AT 116 PM MDT WED JUL 31 2013

LATEST WV IMAGERY AND RAP H5 ANALYSIS SHOWS AMPLIFIED RIDGE ACROSS
THE INTER-MOUNTAIN WEST WITH NW FLOW IN PLACE ACROSS THE HIGH
PLAINS. AT THE SURFACE A COLD FRONT IS CURRENTLY IN PLACE ACROSS
CENTRAL NEBRASKA WITH SEVERAL AREAS OF WEAK CONVERGENCE ALONG A PRE
FRONTAL TROUGH THROUGH THE CENTRAL PART OF OUR CWA...AND POSSIBLY
SEVERAL OTHER WEAK SURFACE FEATURES ASSOCIATED WITH OLD OUTFLOW FROM
OVERNIGHT CONVECTION IN THE EAST.

LATEST RAP ANALYSIS INDICATES SBCAPE IN EXCESS OF 3000 J/KG...AND
PWAT VALUES 1-1.5 INCHES ACROSS OUR CWA. THIS VERY MOIST AND
UNSTABLE AIRMASS HAS COMBINED WITH PREVIOUSLY MENTIONED SURFACE
FEATURES TO DEVELOPMENT OF SEVERAL ISOLATED THUNDERSTORMS ACROSS
THE SOUTHERN PART OF OUR CWA. WITH CU FIELD IN PLACE AND
FORCING INCREASING AHEAD OF APPROACHING COLD FRONT I WOULD
ANTICIPATE THUNDERSTORM COVERAGE TO INCREASE THROUGH THIS
AFTERNOON. RAP ALSO INDICATES 0-6KM BULK SHEER IN EXCESS OF 40KT
ACROSS THE SOUTHEASTERN HALF OF OUR CWA...AND WITH LLJ INCREASING
AROUND 00Z I WOULD EXPECT SHEER TO ONLY INCREASE. WHILE I AM
MAINLY ANTICIPATING HAIL/WIND/MULTI-CELL THREAT THROUGH
TONIGHT...TORNADOES COULDNT BE RULED OUT WITH SUPERCELLS THAT
DEVELOP CONSIDERING THE LARGE SCALE SHEER PROFILES. A SEVERE
THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED FOR THE SOUTHERN HALF
OF OUR CWA...AND IF ADDITIONAL ACTIVITY DEVELOPS FURTHER NORTH OF
WATCH WE MAY NEED TO DO A LOCAL EXPANSION CONSIDERING THE
ENVIRONMENT.

WITH 0-6KM STORM MOTION GENERALLY TO THE SOUTHEAST MOST ACTIVITY
SHOULD BE TRANSITIONING OUT OF OUR CWA THIS EVENING...THOUGH WITH
GOOD THETA-E CONVERGENCE AHEAD OF LLJ WE SHOULD SEE ADDITIONAL
DEVELOPMENT TONIGHT ESPECIALLY ACROSS THE NORTHEAST.

.LONG TERM...(TOMORROW THROUGH WEDNESDAY)
ISSUED AT 1244 PM MDT WED JUL 31 2013

THE UPPER PATTERN THIS PERIOD WILL FEATURE A RIDGE CENTERED OVER
TEXAS AND OCCASIONAL SHORTWAVE TROUGHS MOVING OUT OF THE CENTRAL
AND NORTHERN ROCKIES ACROSS THE PLAINS. THIS MEANS THE SAME OLD
STORY THAT HAS BEEN RUNNING A FEW WEEKS NOW: DAILY CHANCES FOR
SHOWERS AND THUNDERSTORMS AND TEMPERATURES NEAR NORMAL. MESOSCALE
DETAILS WILL ULTIMATELY PLAY A LARGE ROLE IN DETERMINING WHERE
BETTER THUNDERSTORM CHANCES WILL BE ON ANY GIVEN DAY...BUT THEY
ARE DIFFICULT TO PREDICT BEYOND A DAY OR TWO AT BEST. AS A
RESULT...POPS WILL BE RATHER BROADBRUSHED ACROSS THE AREA. ON
THURSDAY...SEVERE STORMS WILL BE POSSIBLE GIVEN SUFFICIENT
INSTABILITY AND FAVORABLE SHEAR PROFILES. SEVERE POTENTIAL FOR THE
REMAINDER OF THE PERIOD WILL BE TIED TO SHORTWAVE IMPULSES WITH
LOW PREDICTABILITY AT THIS TIME RANGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1133 AM MDT WED JUL 31 2013

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AHEAD OF APPROACHING COLD FRONT WITH COVERAGE DECREASING THIS
EVENING. THUNDERSTORMS WILL THEN REDEVELOP WITH SUPPORT FROM LOW
LEVEL JET AND LINGERING MOISTURE/INSTABILITY. BEST CHANCE FOR
THUNDERSTORMS THIS AFTERNOON/EVENING SHOULD BE SOUTHEAST OF BOTH
TERMINALS...WITH KGLD MOSTLY LIKELY TO SEE ACTIVITY AT TERMINAL.
OVERNIGHT ACTIVITY WILL HAVE BEST COVERAGE NEAR KMCK WITH
CLUSTER/COMPLEX OF THUNDERSTORMS DEVELOPING OVER CENTRAL NEBRASKA.

VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK...THOUGH LOWER
CONDITIONS ARE CERTAINLY POSSIBLE WITH THUNDERSTORM ACTIVITY.
LIGHT FOG MAY ALSO DEVELOP AROUND SUNRISE AT KMCK WITH MOIST
AIRMASS IN PLACE...WHICH COULD RESULT IN MVFR CIGS. CONFIDENCE IS
TOO LOW IN FOG TO ADD TO TAF DUE TO POSSIBLE EFFECTS OF
OVERNIGHT THUNDERSTORM ACTIVITY. WINDS SHOULD GENERALLY REMAIN
12KT OR LESS THROUGH TONIGHT AT BOTH TERMINALS WITH WINDS SHIFTING
TO THE NORTH AND THEN SOUTH- SOUTHEAST BY THURSDAY MORNING. GUSTY
WINDS MAY DEVELOP AT KGLD SHORTLY AFTER SUNRISE...WITH LIGHTER
WINDS AT KMCK WITH FRONT NEARBY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...024
AVIATION...DR
Hazardous weather outlook, Jul 31, 12:52 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1152 AM MDT WED JUL 31 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1152 AM MDT WED JUL 31 2013 /1252 PM CDT WED JUL 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A WEAK COLD FRONT
THIS AFTERNOON...MAINLY ALONG AND SOUTH OF A LINE FROM MCCOOK
NEBRASKA TO BURLINGTON COLORADO. THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE ACROSS THE REGION THROUGH TONIGHT WITH THE COLD FRONT
LINGERING OVER SOUTHWEST NEBRASKA. SOME STORMS WILL BE SEVERE WITH
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS AS THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE CENTRAL HIGH
PLAINS REGION EACH DAY FROM THURSDAY THROUGH TUESDAY. THE BEST
CHANCE FOR SEVERE WEATHER THIS WEEK WILL BE ON THURSDAY WHEN A
WIDESPREAD THUNDERSTORM EVENT IS FORECAST. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

DR

In the hours before

Special weather statement, Jul 31, 1:47 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM CDT WED JUL 31 2013

KSZ029-311915-
GOVE-
147 PM CDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE MONUMENT ROCKS...MOVING SOUTHEAST AT 10
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3870 10082 3892 10081 3893 10068 3891 10067
      3870 10062
TIME...MOT...LOC 1847Z 326DEG 7KT 3883 10078

ROBINSON
Special weather statement, Jul 31, 4:19 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
319 PM MDT WED JUL 31 2013

KSZ041-312145-
GREELEY-
319 PM MDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF TRIBUNE...MOVING SOUTHEAST
AT 30 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3836 10185 3846 10167 3835 10156 3828 10156
      3827 10157 3826 10166
TIME...MOT...LOC 2119Z 305DEG 40KT 3832 10162

MENTZER
Special weather statement, Jul 31, 4:35 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MDT WED JUL 31 2013

KSZ028-312200-
LOGAN-
435 PM CDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RUSSELL SPRINGS...MOVING
SOUTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

&&

LAT...LON 3908 10082 3871 10083 3872 10148 3909 10108
TIME...MOT...LOC 2135Z 305DEG 40KT 3896 10105

MENTZER
Local storm report, Jul 31, 5:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT WED JUL 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 W OAKLEY              39.13N 100.93W
07/31/2013  M1.25 INCH       LOGAN              KS   EMERGENCY MNGR

&&

BRB
Special weather statement, Jul 31, 5:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT WED JUL 31 2013

KSZ041-312300-
GREELEY-
433 PM MDT WED JUL 31 2013

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF HORACE...MOVING SOUTHEAST AT 25
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3862 10205 3866 10204 3869 10157 3847 10156
      3844 10203
TIME...MOT...LOC 2233Z 307DEG 25KT 3859 10180

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 2:01 AM CDTSpecial Weather StatementGLDRawlins14 min
Jul 31, 2:17 AM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins58 min
Jul 31, 3:11 AM CDTSpecial Weather StatementGLDThomas19 min
Jul 31, 3:29 AM CDTSpecial Weather StatementGLDSheridan16 min
Jul 31, 3:38 AM CDTSpecial Weather StatementGLDSheridan12 min
Jul 31, 10:31 AM CDTSpecial Weather StatementGLDNorton29 min
Jul 31, 1:47 PM CDTSpecial Weather StatementGLDGove28 min
Jul 31, 2:05 PM CDTSevere Thunderstorm WarningGLDGove40 min
Jul 31, 4:19 PM CDTSpecial Weather StatementGLDGreeley26 min
Jul 31, 4:30 PM CDTSevere Thunderstorm WarningGLDGreeley, Wichita30 min
Jul 31, 4:35 PM CDTSpecial Weather StatementGLDLogan25 min
Jul 31, 4:42 PM CDTSevere Thunderstorm WarningGLDLogan63 min
Jul 31, 5:18 PM CDTSevere Thunderstorm WarningGLDLogan27 min
Jul 31, 5:33 PM CDTSpecial Weather StatementGLDGreeley27 min
Jul 31, 6:21 PM CDTSevere Thunderstorm WarningGLDGreeley54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.